Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 194, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 15, 2021, 7:14 PM CDT for 6 counties in Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 7:14 PM CDT (00:14 UTC)
- Expired
- Oct 15, 2021, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Henderson County, TN, Madison County, TN
The radar
The Ft Campbell radar (KHPX), 136 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Oct 15, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
867
WUUS54 KMEG 160014
SVRMEG
TNC005-017-023-039-077-113-160100-
/O.NEW.KMEG.SV.W.0194.211016T0014Z-211016T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
714 PM CDT Fri Oct 15 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Henderson County in western Tennessee...
Southern Benton County in western Tennessee...
Southeastern Carroll County in western Tennessee...
Southeastern Madison County in western Tennessee...
North central Chester County in western Tennessee...
Decatur County in western Tennessee...
* Until 800 PM CDT.
* At 713 PM CDT, a severe thunderstorm was located over Bargerton, or
near Lexington, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lexington, Natchez Trace State Park, Natchez Trace State Forest,
Parsons, Decaturville, Reagan, Blue Goose, Mifflin, Bargerton,
Wildersville, Parkers Crossroads, Darden, Scotts Hill, Clarksburg,
Hickory Flat, Rock Hill, Holladay, Middle Fork, Hinson Springs and
Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8797 3577 8798 3572 8803 3570 8803
3568 8802 3566 8802 3562 8804 3552 8797
3550 8798 3551 8873 3587 8857 3588 8794
TIME...MOT...LOC 0013Z 271DEG 30KT 3573 8848
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
330
WWUS54 KMEG 160038
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
738 PM CDT Fri Oct 15 2021
TNC017-023-113-160048-
/O.CAN.KMEG.SV.W.0194.000000T0000Z-211016T0100Z/
Carroll TN-Madison TN-Chester TN-
738 PM CDT Fri Oct 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
SOUTHEASTERN MADISON AND NORTH CENTRAL CHESTER COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee. A Severe Thunderstorm Watch also remains in effect
until midnight CDT for western Tennessee.
LAT...LON 3583 8797 3577 8798 3572 8803 3566 8802
3562 8804 3553 8797 3550 8798 3551 8840
3582 8823 3582 8818 3584 8818 3585 8822
3588 8820 3588 8794
TIME...MOT...LOC 0038Z 271DEG 30KT 3573 8822
$$
TNC005-039-077-160100-
/O.CON.KMEG.SV.W.0194.000000T0000Z-211016T0100Z/
Henderson TN-Benton TN-Decatur TN-
738 PM CDT Fri Oct 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN HENDERSON...SOUTHERN BENTON AND DECATUR COUNTIES...
At 738 PM CDT, a severe thunderstorm was located near Natchez Trace
State Forest, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Natchez Trace State Forest, Parsons, Decaturville, Reagan, Darden,
Scotts Hill, Busseltown, Jeannette, Rock Hill, Holladay, Mount Tabor,
Sugar Tree, Cozette, Perryville, Gumdale, Warrens Bluff, Wilkinstown,
Garrett, Beacon and Hickory Forks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 8797 3577 8798 3572 8803 3566 8802
3562 8804 3553 8797 3550 8798 3551 8840
3582 8823 3582 8818 3584 8818 3585 8822
3588 8820 3588 8794
TIME...MOT...LOC 0038Z 271DEG 30KT 3573 8822
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$149
WWUS54 KMEG 160054
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
754 PM CDT Fri Oct 15 2021
TNC005-077-160104-
/O.CAN.KMEG.SV.W.0194.000000T0000Z-211016T0100Z/
Henderson TN-Benton TN-
754 PM CDT Fri Oct 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON AND
SOUTHERN BENTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Tennessee. A Severe Thunderstorm Watch also remains in effect
until midnight CDT for western Tennessee.
LAT...LON 3550 8798 3551 8824 3553 8824 3555 8822
3556 8822 3561 8819 3563 8820 3563 8819
3584 8818 3584 8808 3585 8805 3584 8803
3581 8803 3582 8797 3577 8798 3572 8803
3566 8802 3562 8804 3552 8797
TIME...MOT...LOC 0054Z 271DEG 30KT 3573 8806
$$
TNC039-160100-
/O.CON.KMEG.SV.W.0194.000000T0000Z-211016T0100Z/
Decatur TN-
754 PM CDT Fri Oct 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DECATUR COUNTY...
At 754 PM CDT, a severe thunderstorm was located near Parsons, or 12
miles east of Natchez Trace State Forest, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Parsons, Decaturville, Scotts Hill, Perryville, Gumdale, Busseltown,
Jeannette, Wilkinstown, Mount Tabor, Sugar Tree, Garrett, Beacon,
Hickory Forks, Largo, Cozette, Bible Hill and Mount Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3550 8798 3551 8824 3553 8824 3555 8822
3556 8822 3561 8819 3563 8820 3563 8819
3584 8818 3584 8808 3585 8805 3584 8803
3581 8803 3582 8797 3577 8798 3572 8803
3566 8802 3562 8804 3552 8797
TIME...MOT...LOC 0054Z 271DEG 30KT 3573 8806
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 6:38 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 15, 6:38 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Memphis TN 638 PM CDT Fri Oct 15 2021 .UPDATE... See the 00z aviation discussion. && .PREV DISCUSSION... /issued 319 PM CDT Fri Oct 15 2021/ DISCUSSION... Thunderstorms continue to develop along and ahead of a cold front that currently stretches along the Ohio River southwestward through Arkansas. A warm and unstable air mass is occurring ahead of the front. The combination of daytime heating and dewpoints in the upper 60s to lower 70s has led to 0-3 KM CAPE values of greater than 150 J/KG and ML CAPE values around 1500 J/KG across portions of Eastern Arkansas, West Tennessee, and North Mississippi. The airmass will help aide severe thunderstorm potential. However, low-level wind shear remains weak which will limit the tornado threat. Although, can't totally rule a brief tornado out especially in any bowing segments. Damaging winds will be the main threat along with locally heavy rainfall. The current Severe Thunderstorm Watch expires at 8 PM. The watch may need to be extended southeastward spatially and with time as the thunderstorms move east. The front will should move through the entire Mid-South by the late evening hours. Behind the front, much cooler air will filter into the region and will bring temperatures that finally feel like autumn. This weekend will be gorgeous across the area as surface high pressure builds into the Mid-South. Highs will be in the upper 60s to lower 70s while the lows will drop down into the upper 30s to mid 40s. Would not be surprised to see some frost in low-lying locations Saturday Night and Sunday Night. The surface high will begin to shift east Monday Night allowing for temperatures to climb back into the mid and upper 70s for highs. Another cold front will sink into the region late Wednesday Night into Thursday. Expect some showers and thunderstorms to occur ahead of the front. High pressure will rebuild into the area behind the front. KRM && .AVIATION... /00z TAFs/ A line of showers and thunderstorms will continue to move east throughout the evening hours, gradually weakening over the next few hours. Thunder is likely to affect all terminals east of the MS River during this time with gusty winds accompanying the more intense convection. Winds will shift from the northwest and are expected to remain gusty behind the cold front with an MVFR strato-cu deck persisting for a few hours. Winds will decrease overnight with clear skies, but an uptick in northwest winds is anticipated after 15z Saturday. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 15, 4:15 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 415 AM CDT Fri Oct 15 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-161115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 415 AM CDT Fri Oct 15 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe storms are possible today across much of the Mid-South. The most likely time frame for strong to severe storms will be during the late afternoon and early evening hours. The most likely threat will be damaging winds although conditions are also favorable for tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 15, 4:33 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
433 PM CDT Fri Oct 15 2021
TNZ004-022-152200-
Benton TN-Henry TN-
433 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northern Benton and
southeastern Henry Counties through 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or near Paris, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paris, Springville, Big Sandy, Mansfield, Haigler Ridge, Sunnyside,
Van Dyke, Manleyville, Spring Creek and Old Springville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.
&&
LAT...LON 3611 8821 3615 8821 3615 8830 3627 8835
3639 8801 3637 8800 3635 8798 3627 8794
3622 8795 3621 8794 3619 8793 3618 8792
TIME...MOT...LOC 2133Z 251DEG 36KT 3622 8823
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 15, 5:39 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
539 PM CDT Fri Oct 15 2021
TNZ022-152315-
Benton TN-
539 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Benton
County through 615 PM CDT...
At 539 PM CDT, trained weather spotters reported a strong
thunderstorm over Camden, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden and Nathan Bedford Forrest State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.
&&
LAT...LON 3613 8792 3603 8800 3600 8800 3598 8802
3597 8802 3596 8809 3613 8814 3620 8794
3616 8792
TIME...MOT...LOC 2239Z 255DEG 31KT 3607 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 15, 5:43 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
543 PM CDT Fri Oct 15 2021
ARZ036-TNZ049-050-088-089-152330-
Crittenden AR-Tipton TN-Fayette TN-Shelby TN-Haywood TN-
543 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northeastern
Crittenden, Tipton, northwestern Fayette, southwestern Haywood and
northeastern Shelby Counties through 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meeman Shelby Forest State Park, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millington, Covington, Meeman Shelby Forest State Park, Memphis,
Arlington, Munford, Brighton, Dixonville, Tipton, Atoka, Mason,
Gallaway, Stanton, Braden, Barretville, Egypt, Belmont, Griffin
Corner, Quito and Woodstock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern Arkansas...and western Tennessee.
&&
LAT...LON 3543 9007 3539 9005 3539 9004 3541 9005
3544 9003 3560 8953 3558 8950 3560 8947
3561 8947 3563 8941 3537 8931 3522 9011
3540 9017
TIME...MOT...LOC 2243Z 253DEG 40KT 3534 9006
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Oct 15, 6:06 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FUNNEL CLOUD 4 SW HUGHES 34.91N 90.53W
10/15/2021 LEE AR SOCIAL MEDIA
FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF ROUTE
334 AND US-79.
&&
CJCLocal storm report, Oct 15, 6:11 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM FUNNEL CLOUD 4 SW HUGHES 34.91N 90.53W
10/15/2021 LEE AR SOCIAL MEDIA
FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF ROUTE
334 AND US-79.
&&
CORRECTED EVENT TIME
CJCSpecial weather statement, Oct 15, 6:56 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
656 PM CDT Fri Oct 15 2021
MSZ001>003-TNZ088-089-160030-
Marshall MS-DeSoto MS-Benton MS-Fayette TN-Shelby TN-
656 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northeastern DeSoto,
northern Marshall, northwestern Benton, southwestern Fayette and
southeastern Shelby Counties through 730 PM CDT...
At 655 PM CDT, Doppler radar was tracking a strong thunderstorm over
Olive Branch, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Collierville, Olive Branch, Memphis, Lamar, Byhalia, Mt Pleasant,
Lewisburg, Slayden, Piperton, Rossville, Moscow, Coal Oil Corner,
Cayce, Fairhaven, Cedarview, Early Grove, Handy Corner, Taska,
Capleville and Miller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Mississippi...and western Tennessee. A Severe
Thunderstorm Watch also remains in effect until midnight CDT for
northeastern and northwestern Mississippi.
&&
LAT...LON 3484 8989 3502 8992 3514 8931 3487 8926
TIME...MOT...LOC 2355Z 261DEG 41KT 3495 8982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:03 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.